MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

ROCHE DIAGNOSTICS ELECSYS HBSAG II CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Catalog Number 11820648122
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas e 801 analyzer (serial number: (b)(6).The investigation was limited due to the unavailability of the patient sample for further analysis.A definitive conclusion regarding the sample status could not be determined based on the available information.The customer was advised to open a new case if a new sample from this patient or another patient exhibiting the same phenomenon becomes available.
 
Event or Problem Description
The initial reporter alleged inaccuracy in results obtained with the hbsag confirmatory test elecsys on the cobas e 801 module.The sample was initially tested for hbsag with results of 1.93 coi and 1.37 coi upon repetition.The sample was subsequently tested using the hbsag confirmatory test in two separate sessions.In the first session, the sample with control reagent yielded a result of 0.888 coi, and the sample with confirmatory reagent yielded a result of 0.328 coi.Control 2 with control reagent yielded a result of 3.96 coi, and control 2 with confirmatory reagent yielded a result of 0.530 coi.In the second session, the sample with control reagent yielded a result of 0.870 coi, and the sample with confirmatory reagent yielded a result of 0.359 coi.Control 2 with control reagent yielded a result of 4.13 coi, and control 2 with confirmatory reagent yielded a result of 0.526 coi.The sample was reported as reactive.Testing of the same patient sample at a different laboratory yielded a negative hbsag result, which was confirmed by molecular testing.The customer indicated that the initial dilution of the sample with confirmatory and control reagents was performed correctly at 270 l sample to 30 l reagents.The sample was not available for further investigation.

Brand Name
ELECSYS HBSAG II CONFIRMATORY TEST
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23066832
Report Number1823260-2025-02940
Device Sequence Number9681053
Product Code LOM
UDI-Device Identifier04015630911110
UDI-Public04015630911110
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P160019/S010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11820648122
Device Lot Number445019
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown